Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Redness of the conjunctiva - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: Vision and Eye Disorders
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   My husband's left eye has been red/pink for a couple of month now. He has tried 2 kinds of antibiotic drops and a couple different steroid eye drops and they helped right after he put them in but the discoloration persists. He does not have any discharge, pain or distortions in vision. He has gone to see an eye doctor and they have done all kind of tests....eye pressure is normal. They also did blood test for the possibility that this was an anutoimmune related issue but everything came back negative. Should I be concerned?
Doctor :   hi
User :   hello
Doctor :  
give me some time read
Doctor :  
what was the diagnosis made by eye specialist?
Doctor :  
now except for discoloration no other symptoms?
User :   they told him he has ketatoconis but no actual diagnosis for the red eye..
User :   there are no symtoms
Doctor :   keratoconus?

User :   yes
User :   he is to follow back up with them in a year in regards to that
Doctor :  
Doctor :  
he is having this problem from one year?
User :   the red eye has been going on for a couple of month....i believe he has know about the keratoconus. the eye doctor said everything looks ok now- wants him to come back in a year monitor the keratoconus
Doctor :  
Doctor :  
some times there willl be staining left which will take time to reduce
User :   so then unless he is experiencing symptoms then it will jus take time?
Doctor :  
Doctor :  
if he is not experiencing any other symptoms
Doctor :  
except red eye
Doctor :   then it might be just staining
User :   i have him using over the counter antihistimine drops- should he continue this?
Doctor :   from how many days u are using this?
Doctor :  
after using this is there any improvement?
User :   yes there is definite improvment. He has been using them maybe 3 days....
User :   i am a pharmacist so i know the risk of re-bound redness so i make sure to tell him not to over use them
Doctor :  
Doctor :  
Doctor :  
fine then continue them
Doctor :   then it might be allergic conjuunctivits
Doctor :   but in allergic conjunctivitis there will be other symptoms also

Doctor :   it might be mild allergic reaction of conjunctiva
Doctor :  
u continue using antihistaminics
User :   thank you- we will continue that. I suppose it looks worse than it really is since it is not bothering him
Doctor :  
Doctor :   Is there any thing else I can help you with?
User :   no that is all
Doctor :   even after using this if his redness doesnt come down then
Doctor :  
it might be because of post conjunctivitis staining which will reduce with time
User :   could it take months?
Doctor :   ye

Doctor :  
Doctor :  
it depends ..up[on the extent of staining
Doctor :  
some times it may take months
User :   ok thanks
Doctor :   welcome
Doctor :   Please fill the feedback form say done when done.
Doctor :   bye
Doctor :  
take care
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor